Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Impotence
Jun 5, 2011

Hi Dr. Henry. I am 50 years old and my current cocktail consists of Isentress, Viread and attenuated Didanosine (taken for about 1.5 years). I am undetectable with a CD4 count of 275. I will soon change this current cocktail due to the problems I am having with the DDI ( Fat gain, lack of muscle tone, and the general toxicity problems of the drug itself). My total testosterone level is 457, which according to my doctor is "normal." I have been on testosterone therapy but that seems to not be working now due to the DDI. I have absolutely no sex drive at all. What is more disturbing is that I have no sensitivity at all. I have "feeling" but it is the same type of feeling as touching my thumb....no pleasurable sensations at all. It seems that the "catch all" cure is the administration of ED meds, but what about the sensation problem ? That is the main thing I want returned, and I know ED drugs will not do that. I would imagine that men who take the ED drugs have sensitivity but cannot maintain an erection. However, in my case, there is no sensation at all so taking ED drugs seems to be pointless. My sex drive had been fading very gradually ever since I started taking HIV meds 11 years ago while on other cocktails, but with this current cocktail, it is the worst it has ever been. Any feedback from you would be greatly appreciated...thank you.

Response from Dr. Henry

DDI can sometimes trigger/aggravate neuropathy that occasionally can impact the sacral plexus/sexual function (usually in the setting of other findings/complaints). A neurologic assessment may be warranted. Mental health issues and other drugs (ie use of antidepressants) can impact libido. If no other major factors identified then a trial of testosterone replacement (to achieve mid range levels of total/free testosterone) may be worth considering. KH



Previous
skin irritation
Next
Loosing weight

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement